Alert archive / Puerto Rico / Gale Warnings in 2020
Gale Warning 1, NWS JSJ
NWS JSJ issued this gale warning at Jan 11, 2020, 5:58 AM CST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 5:58 AM CST (11:58 UTC)
- Expired
- Jan 12, 2020, 8:19 AM CST
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted.
450 WHCA72 TJSJ 111158 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 758 AM AST Sat Jan 11 2020 ...Strong easterly winds will continue to cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface high pressure. Frequent gale-force wind gusts are expected into this afternoon, especially with fast-moving shower activity. AMZ710-712-715-722-725-732-735-741-742-112000- /O.UPG.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ /O.NEW.TJSJ.GL.W.0001.200111T1158Z-200111T2100Z/ /O.NEW.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 758 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds around 25 kt with gusts up to 40 kt and seas 10 to 13 feet. The strongest wind gusts are expected with fast-moving showers. For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 35 kt and seas 9 to 13 feet expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ745-112000- /O.UPG.TJSJ.SC.Y.0003.000000T0000Z-200111T2300Z/ /O.NEW.TJSJ.GL.W.0001.200111T1158Z-200111T2100Z/ /O.NEW.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 758 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, frequent wind gusts to around 35 knots and seas 4 to 6 feet. The strongest wind gusts are expected with fast-moving showers. For the Small Craft Advisory, east winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal Waters OF Southwestern Puerto Rico out 10 NM. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
7 follow-up statements
726 WHCA72 TJSJ 111331 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 931 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT TODAY... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface pressure gradient. Frequent gale-force wind gusts are expected into this afternoon, especially with fast-moving shower activity. AMZ710-712-715-722-725-732-735-741-742-745-112200- /O.CON.TJSJ.GL.W.0001.000000T0000Z-200111T2100Z/ /O.CON.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 931 AM AST Sat Jan 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds around 25 kt with gusts up to 40 kt and seas 9 to 13 feet. For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet expected. * WHERE...Portions of Atlantic and Caribbean waters. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
319 WHCA72 TJSJ 111509 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR...UPDATED Issued by National Weather Service Miami FL 1109 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT TODAY... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface pressure gradient. Frequent gale-force wind gusts are expected into this afternoon, especially with rain showers quickly moving westward. AMZ710-712-715-722-725-732-735-741-742-745-120200- /O.CON.TJSJ.GL.W.0001.000000T0000Z-200111T2100Z/ /O.CON.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 1109 AM AST Sat Jan 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds around 25 kt with gusts up to 40 kt and seas 9 to 13 feet. For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 13 feet expected. * WHERE...Portions of Atlantic and Caribbean waters. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
266 WHCA72 TJSJ 111922 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 322 PM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT TODAY... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into the upcoming week owing to a strong surface pressure gradient. Frequent gale-force wind gusts are expected into this afternoon, especially with rain showers quickly moving westward. AMZ710-712-715-722-725-732-735-741-742-745-120330- /O.CON.TJSJ.GL.W.0001.000000T0000Z-200111T2100Z/ /O.CON.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 322 PM AST Sat Jan 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds 20 to 30 kt with frequent gusts up to 35 to 40 kt, and seas 9 to 14 feet. For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts and seas 9 to 14 feet expected. * WHERE...Portions of Atlantic and Caribbean waters. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
558 WHCA72 TJSJ 112027 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 427 PM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into the upcoming week owing to a strong surface pressure gradient. Frequent gale-force wind gusts are expected into this evening, especially with rain showers quickly moving westward. AMZ710-712-715-722-725-732-735-741-742-745-120600- /O.EXT.TJSJ.GL.W.0001.000000T0000Z-200112T0300Z/ /O.EXT.TJSJ.SC.Y.0004.200112T0300Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 427 PM AST Sat Jan 11 2020 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM AST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds around 20 to 30 kt with frequent gusts up to 35 kt and seas 9 to 14 feet. For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts and seas 9 to 14 feet expected. * WHERE...The Atlantic and Caribbean waters. * WHEN...For the Gale Warning, until 11 PM AST this evening. For the Small Craft Advisory, from 11 PM this evening to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
049 WHCA72 TJSJ 120219 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1004 PM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT FOR ALL OF THE ATLANTIC WATERS UNTIL 2 PM SUNDAY... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into the upcoming week as a result of a strong surface pressure gradient. Frequent gale-force wind gusts are expected night through tomorrow, especially with rain showers quickly moving westward. AMZ712-715-722-725-732-735-741-742-745-121015- /O.CAN.TJSJ.GL.W.0001.000000T0000Z-200112T0300Z/ /O.EXT.TJSJ.SC.Y.0004.200112T0300Z-200115T1000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 1004 PM AST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts and seas 9 to 14 feet expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ710-121015- /O.EXT.TJSJ.GL.W.0001.000000T0000Z-200112T1800Z/ /O.EXT.TJSJ.SC.Y.0004.200112T1800Z-200115T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1004 PM AST Sat Jan 11 2020 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM AST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM SUNDAY TO 6 AM AST WEDNESDAY... * WHAT...For the Gale Warning, east winds around 20 to 30 kt with frequent gusts up to 35 kt and seas 9 to 14 feet. For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts and seas 9 to 14 feet expected. * WHERE...The Atlantic and Caribbean waters. * WHEN...For the Gale Warning, until 2 PM AST Sunday. For the Small Craft Advisory, Now to 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
259 WHCA72 TJSJ 120912 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 512 AM AST Sun Jan 12 2020 ...GALE WARNING IN EFFECT FOR OFFSHORE ATLANTIC WATERS UNTIL 2 PM SUNDAY, SMALL CRAFT ADVISORY ELSEWHERE... .Hazardous seas and fresh to strong trade winds are expected across the regional waters, well into the upcoming week, as a result of a strong surface pressure gradient. Frequent gale-force wind gusts are expected in offshore Atlantic waters today, especially with rain showers quickly moving westward. AMZ710-121715- /O.CON.TJSJ.GL.W.0001.000000T0000Z-200112T1800Z/ /O.CON.TJSJ.SC.Y.0004.200112T1800Z-200115T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 512 AM AST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM AST WEDNESDAY... * WHAT...For the Gale Warning, east winds around 20 to 30 kt with frequent gusts up to 40 kt and seas 12 to 14 feet, occasionally up to 18 feet. For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts, and seas 12 to 14 feet expected. * WHERE...The offshore Atlantic waters. * WHEN...For the Gale Warning, until 2 PM AST Sunday. For the Small Craft Advisory, until 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ712-715-722-725-732-735-741-742-745-121715- /O.CON.TJSJ.SC.Y.0004.000000T0000Z-200115T1000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 512 AM AST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt with occasionally higher gusts and seas 9 to 14 feet expected. * WHERE...The Atlantic and Caribbean waters and local passages. * WHEN...Until 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
529 WHCA72 TJSJ 121419 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1019 AM AST Sun Jan 12 2020 ...STRONG HIGH PRESSURE AND TRADE WIND SHOWERS ARE DRIVING GUSTY WINDS AND HAZARDOUS SEAS ACROSS THE REGION... .Hazardous seas and fresh to strong trade winds are expected across the regional waters as a result of a strong surface pressure gradient. Frequent wind gusts are expected in offshore Atlantic waters for the next few days, especially with rain showers quickly moving westward. AMZ710-122230- /O.CAN.TJSJ.GL.W.0001.000000T0000Z-200112T1800Z/ /O.EXT.TJSJ.SC.Y.0004.200112T1419Z-200115T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1019 AM AST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 20 to 30 kt with occasionally higher gusts, and seas 12 to 14 feet expected. * WHERE...Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N. * WHEN...Until 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ712-715-722-725-732-735-741-742-745-122230- /O.CON.TJSJ.SC.Y.0004.000000T0000Z-200115T1000Z/ Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- Coastal Waters OF Southwestern Puerto Rico out 10 NM- 1019 AM AST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST WEDNESDAY... * WHAT...East winds 20 to 30 kt with occasionally higher gusts and seas 7 to 14 feet expected. * WHERE...The Atlantic and Caribbean waters and local passages. * WHEN...Until 6 AM AST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this gale warning went out at Jan 11, 1:27 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 11, 1:27 AM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
327 AM AST Sat Jan 11 2020
SHORT TERM...Today through Sunday Night...
Expect current broad high pressure system north of the region to
continue its dominance over the local weather conditions through
the rest of the weekend. As a result, the southern periphery of
the high will keep Puerto Rico and the United States Virgin
Islands under a steady trade wind regime, with tight pressure
gradients bringing periods of gusty winds, possibly into gale
intensity at times.
Latest model solutions suggest the presence of a 35-40kt low
level jet across the region, which will combine with the robust
easterly trades to generate passing showers, and although most
should remain shallow and rather quick, some of the larger showers
could produce strong wind gusts.
LONG TERM...Monday through Friday...
Latest global models keep broad sfc ridging in place across the
west Atlantic, with generally breezy conditions prevailing through
the middle of the work week. Expect periods of wind gusts,
possibly reaching 25 to 30 mph at times, along with continuing
moisture advection and passing showers through the middle of the
work week. The upside of this synoptic scenario is that most
showers should move fast enough for rain accumulations to remain
low. Although, a couple of localized heavy downpours can not be
ruled out.
Long range guidance show an approaching mid level trough, which
erodes as displaces the aforementioned ridge during the first half
of the work week. It also pulls a weakening cold front boundary
closer to Puerto Rico in the Tuesday-Wednesday time frame. But
the influence of this trough is short-lived as the mid-level ridge
is expected to re-establish across the region by Wednesday
afternoon. But VIL and PWAT model values suggests that enough
added moisture from the trough should be available for a modest
increase in showers, with late Monday into Wednesday being the
most active.
By Thursday, moisture decreases as drier air filters into the
region. But enough leftover moistUre will linger over Puerto Rico
and the US Virgin islands for at least scattered showers to keep
developing each afternoon and evening.
&&
.MARINE... Strong and gusty trades continue through early next
week, with Small Craft Advisories in effect. Marine conditions
will continue to deteriorate during the next few days with seas
increasing up to 14 feet by Saturday. Also, elevated risk of rip
currents can also be expected for most beaches in Puerto Rico,
Vieques, Culebra, Saint Thomas, Saint John, and Saint Croix
through the weekend into next week.
&&
.AVIATION...VFR should prevail at all terminals with periods of
gusty trades in the 30kt range. Fast- moving easterly showers may
bring brief bouts of sub-VFR conditions over the terminals at
times.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 83 75 / 50 50 50 50
STT 85 78 84 78 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Monday afternoon for Central
Interior-Culebra-Mayaguez and Vicinity-North Central-
Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
Small Craft Advisory until 7 PM AST this evening for Southwest.
VI...High Rip Current Risk through Monday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...High Rip Current Risk through Monday afternoon for Coastal
Waters OF Southwestern Puerto Rico out 10 NM-Coastal Waters
of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 8 PM AST Monday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
NM to 17N-Coastal Waters OF Northwestern Puerto Rico out 10
NM-Coastal Waters of Northern Puerto Rico out 10 NM-Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern Puerto Rico out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM-
Mona Passage Southward to 17N.
Small Craft Advisory until 7 PM AST this evening for Coastal
Waters OF Southwestern Puerto Rico out 10 NM.
&&
AR/MFLHazardous weather outlook, Jan 11, 4:50 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service San Juan PR Issued by National Weather Service Miami FL 650 AM AST Sat Jan 11 2020 AMZ710>745-PRZ001>013-121100- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 650 AM AST Sat Jan 11 2020 This Hazardous Weather Outlook is for Puerto Rico and the adjacent Atlantic Coastal Waters. .Day One...Today and Tonight .Flooding...Moderate rains could lead to ponding of water in roads and poorly drained areas. .Wind...Sustained winds in excess of 25 MPH expected across the local region. .Waves...Rough seas up to 12 feet expected across the local waters. .Rip Currents...There is a high risk of rip currents for most of the local beaches. .Surf...Large breaking waves of 10 to 11 feet are expected along the north, east, and western coastlines of Puerto Rico, along with north- facing shores of Mona Island, Vieques, Culebra, and St Croix. A High Surf Advisory is in effect for these areas. .Days Two through Seven...Sunday through Friday Strong easterly winds will result in hazardous marine conditions with seas at 8 to 14 feet over most of the local waters. The high risk of rip currents and High Surf Advisory will continue through most of the forecast period. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report high winds, flooding, rip currents, and high surf to the National Weather Service in San Juan. AMZ715-725-VIZ001-002-121100- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 650 AM AST Sat Jan 11 2020 This Hazardous Weather Outlook is for the U.S. Virgin Islands and the adjacent Coastal Waters. .Day One...Today and Tonight .Flooding...Moderate rains could lead to ponding of water in roads and poorly drained areas. .Wind...Sustained winds in excess of 25 MPH expected across the local region. .Waves...Rough seas up to 12 feet expected across the local waters. .Rip Currents...There is a high risk of rip currents for most of the local beaches. .Surf...Large breaking waves of 10 to 11 feet are expected along the north, east, and western coastlines of Puerto Rico, along with north- facing shores of Mona Island, Vieques, Culebra, and St Croix. A High Surf Advisory is in effect for these areas. .Days Two through Seven...Sunday through Friday Strong easterly winds will result in hazardous marine conditions with seas at 8 to 14 feet over most of the local waters. The high risk of rip currents and High Surf Advisory will continue through most of the forecast period. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report high winds, flooding, rip currents, and high surf to the National Weather Service in San Juan. Cohen/AR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:38 PM CST | Special Weather Statement | JSJ | 37 min | |
| Jan 10, 8:08 PM CST | Special Weather Statement | JSJ | 52 min | |
| Jan 10, 9:00 PM CST | Special Marine Warning | JSJ | 45 min | |
| Jan 11, 4:43 AM CST | High Surf Advisory | JSJ | 4 days | |
| Jan 11, 5:58 AM CST | Small Craft Advisory | JSJ | 5 days | |
| Jan 11, 6:16 AM CST | Special Weather Statement | JSJ | 59 min | |
| Jan 11, 1:12 PM CST | Special Weather Statement | JSJ | 78 min | |
| Jan 11, 2:24 PM CST | Special Weather Statement | JSJ | 81 min | |
| Jan 11, 2:32 PM CST | Special Weather Statement | JSJ | 58 min | |
| Jan 11, 2:40 PM CST | Special Weather Statement | JSJ | 50 min |
Nearby
Gale Warnings in Puerto Rico, 2020Every gale warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.